Alert archive / Connecticut / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

June 29, 2021

NWS Boston/Norton, MA issued this special weather statement at Jun 29, 2021, 8:25 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 8:25 PM EDT (00:25 UTC)
Expired
Jun 29, 2021, 9:15 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS81 KBOX 300025
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
825 PM EDT Tue Jun 29 2021
 
CTZ002>004-300115-
Hartford CT-Tolland CT-Windham CT-
825 PM EDT Tue Jun 29 2021

...STRONG THUNDERSTORM...

At 824 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bolton, or near Vernon, moving southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will accompany this 
storm. Cloud to ground lightning and brief torrential downpours can 
also be expected.

Locations impacted include...
Manchester, Glastonbury, Vernon, Mansfield, Windham, Willimantic,
Ellington, Tolland, Coventry, Hebron, Brooklyn, Marlborough,
Willington, Columbia, Canterbury, Bolton, Andover, Chaplin, Hampton
and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4188 7245 4178 7197 4165 7204 4166 7213
      4166 7216 4171 7224 4169 7227 4167 7227
      4165 7232 4162 7233 4171 7254
TIME...MOT...LOC 0024Z 293DEG 16KT 4177 7241 

$$

Loconto

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 6:48 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 29, 6:48 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
648 PM EDT Tue Jun 29 2021

.SYNOPSIS...
Oppressive to dangerous heat indices continue through Wednesday away
from the south coast. Isolated showers/storms this afternoon and
early evening, then more widespread showers and thunderstorms
Wednesday afternoon and evening, with a few strong to severe storms
possible. The heat breaks on Thursday with more cloud cover, but it
will still be quite humid. Wet conditions are likely Thursday and
Friday with locally heavy rain possible. Still unsettled with
temperatures trending much cooler than normal as we move into the
Fourth of July holiday weekend.

&&

.NEAR TERM /UNTIL 4 AM WEDNESDAY MORNING/...

650 PM Update...

Tonight...

Scattered thunderstorms producing several reports of tree
damage during the evening. With sunset and a lack of shear,
expect this convection to fade. The rest of the night will
feature continued high humidity with dew points in the 70s.

Record high minimums for today have been listed in the climate
section, along with values so far today. So far, all four sites
are warmer than the previous record. If these marks persist
through 1 AM EDT/Midnight EST then the records will be posted.

No significant changes to the forecast at this time.

Previous Discussion...

Jun 29 daily record highs...

BOS 99F (1933) So Far Today...99F
BDL 98F (1934) So Far Today...99F
PVD 96F (1934) So Far Today...97F
ORH 95F (1933) So Far Today...93F

A few lingering showers/storms into this evening, but most if not
all activity should be sub-severe given lack of deep layer shear and
synoptic scale forcing. Although up to 2000 j/kg of MLCAPE maybe
sufficient to support a few brief strong updrafts. Otherwise,
another very warm and humid night. In fact, for the urban areas such
as Boston, temperatures may only briefly dip below 80 degs just
before sunrise Wednesday (5:11 am). Stratus and fog currently
impacting Block Island and Nantucket at late afternoon, likely exits
soon but then may redevelop later tonight given high dew pt air. Low
temps just before sunrise only 70-75, except 75-80 for the city of
Boston.

&&

.SHORT TERM /4 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
405 pm update...

*** Near record highs possible for BOS & ORH and numerous strong
 to severe storms possible especially northern MA/CT/RI ***

Wednesday...

Oppressive heat and humidity continue with 925 mb temps +25C to
+27C! Although highs may be just a few degs less tomorrow given blyr
winds more SW, thus less adiabatic/compression warming than today's
westerly winds. Nevertheless, Boston and Worcester records are
within reach tomorrow. Plenty of morning sunshine before some
increase in cloud cover in the afternoon. Expect highs mid/upper
90s with hottest spots of CT/Merrimack valleys to BOS metro,
with upper 80s along the immediate south coast. With similar
dewpoints, heat indices will peak at 95-104 degrees.

Convective potential will be greater Wed afternoon as mid level
shortwave approaches from the Gt Lakes with upper ridge pushing
southward. Thus, more cyclonic flow/synoptic scale lift and greater
deep layer shear increasing to 30-40 kts by late in the day along
with 1500-2500 j/kg Therefore, moderate to high Shear/Cape
environment should result in at least a few strong to severe storms,
but if all these ingredients come together could be a fairly
widespread/high end severe day for much of SNE, especially northern
portions of MA/CT/RI. This is evident on HREF with impressive max
updraft potential across this region late Wed, with less chance of
strong to severe storms toward the south coast where moisture is
more shallow leading to greater convective inhibition.

Other concern will be for localized very heavy rainfall with PWATs
around 2 inches and unidirectional shear, possibly leading to storms
training over the same area.

Wed night...

Thunderstorms, strong to severe storms may persist into the evening
given increasing deep layer shear 35-45 kt along with instability
only waning slowly given high dew pts. Another very warm night with
lows in the 70s and very humid with dew pts in the 70s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Big Picture...

Upper high pressure will sink south of New England Thursday and
Friday.  This will make room for Hudsons Bay trough to sweep south
toward the Northeast USA. Strong jet supporting the the trough will
be aligned over New England Thursday and Friday, supporting lift
over Srn New England.  The trough will dig into a closed low over
the Great Lakes Friday, then move east Saturday and Sunday.

With the trough digging over the Northeast, 500-mb contour heights
will lower into the upper 570s Dm Thursday, and to the upper 560s
and lower 570s Dm Friday through Sunday. The trough then exits
through the Maritimes Monday and Tuesday.

Mass fields among the models are generally similar through Saturday
night and follow the same pattern of events early next week.
Differences in timing a cold front through the region...the GFS
brings it through Thursday night, while the ECMWF waits until
Friday. So there are some favorable factors with the forecast, but
also some uncertainty. Will judge confidence as moderate.

Details...

Thursday...

Some sun Thursday morning, especially over RI and Eastern MA. As
clouds increase, expect less than full heating, leading to lower max
temps than Wednesday. The mixed layer is forecast to reach 775-mb,
but clouds may hold the mixing to 800-mb or 850-mb. Temps at 775-mb
support max sfc temps near 90, while 850-mb temps would support mid
80s.  Forecast will go with mid 80s. Strong upper jet to our north
places our region in right entrance region, supporting lifting of
the airmass. Expect showers and thunder, and with PW values around 2
inches there should be local downpours.

Friday through Tuesday...

Cooling temperatures as the Hudsons Bay trough pushes a cold front
south into Srn New England. As the front moves south of some or all
of Srn New England, expect winds to turn from the east, drawing air
off the water and holding max temps in the low to mid 70s. The upper
jet will remain in position Friday and Saturday, supporting
convection. But the cooler surface temps will stabilize the airmass
a tad. This will push the chance of thunder Friday to the south/west
with remaining areas having a chance of showers. Expect a chance of
showers all areas Saturday.

The upper trough sweeps overhead Sunday and possibly Monday. Daytime
heating and the associated colder temps aloft may generate scattered
or widely scattered showers at that time, with drier weather Tuesday.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...moderate to high confidence.

Widely scattered showers/T-storms will diminish with sunset.
Otherwise mainly VFR. Some IFR at times across the islands late
early tonight in low clouds/fog, then improving.

Wednesday...moderate to high confidence.

VFR, but scattered showers/t-storms developing in the afternoon
with lower conditions in any t-storms. Best chance for storms
across northern MA. Some of these storms may contain very strong
to damaging winds in excess of 50 kt. Stratus and patchy fog
may develop over the Islands late in the day. SW gusts to 20 kt.

Wednesday night...moderate confidence.

T-storms may linger well into the evening along with low risk of
strong to severe storms. MVFR in these storms, otherwise VFR.
Low clouds/IFR possible south coast including Cape Cod and
Islands.

KBOS TAF...High Confidence in TAF. Strong to severe storms
possible Wed 20z-23z.

KBDL TAF...High Confidence in TAF. Strong to severe storms
possible Wed 19z-22z.

Outlook /Thursday through Sunday/...

Thursday: Mainly VFR, with areas MVFR possible. Chance SHRA,
slight chance TSRA.

Thursday Night: Mainly IFR, with local MVFR possible. Breezy.
SHRA likely, chance TSRA, patchy BR.

Friday: Mainly MVFR, with areas IFR possible. Breezy. SHRA
likely, chance TSRA, patchy BR.

Friday Night: Mainly IFR, with local MVFR possible. Breezy.
Chance SHRA, patchy BR.

Saturday: Mainly MVFR, with areas IFR possible. Breezy. Chance
SHRA.

Saturday Night: MVFR/IFR conditions possible. Chance SHRA,
patchy BR.

Independence Day: Mainly MVFR, with areas VFR possible. Slight
chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through Wednesday night...

Persistent SW winds 10-20 kt, highest near shore will continue
into Wed with seas up to 4 ft over the outer southern waters.
Gusts up to 25 kt possible Wed afternoon, thus SCA may be
needed. Isolated shower/thunderstorm this evening, but then more
widespread activity Wed afternoon and evening, with a few
strong to severe storms especially off the northern MA waters
Wed afternoon and evening.

Outlook /Thursday through Sunday/...

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.

Thursday Night through Friday: Winds less than 25 kt. Areas of
seas approaching 5 ft. Rain showers likely, chance of
thunderstorms.

Friday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Saturday through Saturday Night: Winds less than 25 kt. Areas
of rough seas. Chance of rain showers.

Independence Day: Winds less than 25 kt. Seas up to 5 ft.
Slight chance of rain showers.

&&

.CLIMATE...
Jun 29 daily record highs...

BOS 99F (1933) So Far Today... 99F
BDL 98F (1934) So Far Today... 99F
PVD 96F (1934) So Far Today... 97F
ORH 95F (1933) So Far Today... 93F

Jun 30 daily record highs...

BOS 95F (1945)
BDL 100F (1964)
PVD 98F (1945)
ORH 92F (1971)

Record High Min Temperatures

Jun 29
BOS 74F (1901) So Far Today... 79
BDL 72F (1991) So Far Today... 74
PVD 72F (1999) So Far Today... 76
ORH 71F (1941) So Far Today... 74

JUN 30
BOS 78F (1872)
BDL 72F (1948)
PVD 74F (1945)
ORH 72F (1901)

JUL 1
BOS 76F (1901)
BDL 73F (1968)
PVD 74F (1968)
ORH 73F (1901)

Highest Daily Dew Points

June 29
BOS 74F (1941) So Far Today... 72F
BDL 78F (1959) So Far Today... 73F
PVD 74F (2010) So Far Today... 75F 1251PM
ORH 73F (1999) So Far Today... 71F

June 30
BOS 77F (1945)
BDL 77F (1959)
PVD 77F (1945)
ORH 71F (1999)

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT Wednesday for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ017>021.
     Heat Advisory until 7 PM EDT Wednesday for MAZ003>007-010>021-
     026.
     Heat Advisory until 7 PM EDT this evening for MAZ002-008-009.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
     Heat Advisory until 7 PM EDT Wednesday for RIZ001>007.
MARINE...None.

&&

SYNOPSIS...WTB/Nocera
NEAR TERM...WTB/Nocera
SHORT TERM...Nocera
LONG TERM...WTB
AVIATION...WTB/Nocera
MARINE...WTB/Nocera
CLIMATE...
Hazardous weather outlook, Jun 29, 4:33 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
433 PM EDT Tue Jun 29 2021

MAZ017>021-RIZ001>007-302045-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
433 PM EDT Tue Jun 29 2021

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-302045-
Barnstable MA-Dukes MA-Nantucket MA-
433 PM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ003>007-010>016-026-302045-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
433 PM EDT Tue Jun 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts
and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-302045-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
433 PM EDT Tue Jun 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-302045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
433 PM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jun 29, 7:17 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
717 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     JAMAICA PLAIN           42.31N  71.12W
06/29/2021                   SUFFOLK            MA   AMATEUR RADIO

            TREE DOWN ON PRINCE STREET AT POND STREET

0640 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
06/29/2021                   HAMPDEN            MA   EMERGENCY MNGR

            LARGE TREE AND WIRES DOWN ON LONG YARD ROAD

0642 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
06/29/2021                   HAMPDEN            MA   EMERGENCY MNGR

            TREE DOWN ON SHEEP PASTURE ROAD

0644 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
06/29/2021                   HAMPDEN            MA   EMERGENCY MNGR

            TREE DOWN ON SHEEP PASTURE ROAD

0649 PM     TSTM WND DMG     SPRINGFIELD             42.12N  72.54W
06/29/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BERKSHIRE AVE

0708 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
06/29/2021                   HAMPDEN            MA   AMATEUR RADIO

            ONE FOOT DIAMETER TREE DOWN ACROSS RISING CORNER ROAD
            AT THE AGAWAM TOWN LINE

&&

EVENT NUMBER BOX2102489
EVENT NUMBER BOX2102490
EVENT NUMBER BOX2102491
EVENT NUMBER BOX2102492
EVENT NUMBER BOX2102493
EVENT NUMBER BOX2102494

WS
Special weather statement, Jun 29, 7:22 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
722 PM EDT Tue Jun 29 2021

MAZ003-004-010-011-300015-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
722 PM EDT Tue Jun 29 2021

...STRONG THUNDERSTORM...

At 722 PM EDT, Doppler radar was tracking a strong thunderstorm over
Belchertown, or 8 miles southeast of Amherst, moving east at 15 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm. Brief torrential downpours and cloud to ground lightning can
be expected as well.

Locations impacted include...
Amherst, Ludlow, Belchertown, Wilbraham, Palmer, Ware, Granby,
Warren, West Brookfield, Brimfield, Hardwick, Pelham, Petersham, New
Braintree and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4217 7250 4235 7251 4238 7216 4215 7218
TIME...MOT...LOC 2322Z 266DEG 14KT 4227 7241

Loconto
Local storm report, Jun 29, 7:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
753 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     BROOKLINE               42.32N  71.14W
06/29/2021                   NORFOLK            MA   AMATEUR RADIO

            TREE AND POWER LINES DOWN WALNUT HILL ROAD

0520 PM     TSTM WND DMG     BROOKLINE               42.32N  71.14W
06/29/2021                   NORFOLK            MA   AMATEUR RADIO

            WIRES DOWN ON WOLCOTT ROAD

0520 PM     TSTM WND DMG     JAMAICA PLAIN           42.31N  71.12W
06/29/2021                   SUFFOLK            MA   AMATEUR RADIO

            TREE DOWN ON PRINCE STREET AT POND STREET

0620 PM     TSTM WND DMG     WOODSTOCK               41.95N  71.98W
06/29/2021                   WINDHAM            CT   TRAINED SPOTTER

            MULTIPLE TREES DOWN OF RTE169 AT DODGE ROAD

0625 PM     TSTM WND DMG     WEBSTER                 42.05N  71.87W
06/29/2021                   WORCESTER          MA   AMATEUR RADIO

            WIRES DOWN MAKING LAKE PARKWAY IMPASSABLE

0626 PM     TSTM WND DMG     HUNTINGTON              42.23N  72.88W
06/29/2021                   HAMPSHIRE          MA   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON HOUSE BASKET STREET

0640 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
06/29/2021                   HAMPDEN            MA   EMERGENCY MNGR

            LARGE TREE AND WIRES DOWN ON LONG YARD ROAD

0642 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
06/29/2021                   HAMPDEN            MA   EMERGENCY MNGR

            TREE DOWN ON SHEEP PASTURE ROAD

0644 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
06/29/2021                   HAMPDEN            MA   EMERGENCY MNGR

            TREE DOWN ON SHEEP PASTURE ROAD

0649 PM     TSTM WND DMG     SPRINGFIELD             42.12N  72.54W
06/29/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BERKSHIRE AVE

0708 PM     TSTM WND DMG     SOUTHWICK               42.05N  72.77W
06/29/2021                   HAMPDEN            MA   AMATEUR RADIO

            ONE FOOT DIAMETER TREE DOWN ACROSS RISING CORNER ROAD
            AT THE AGAWAM TOWN LINE

0723 PM     TSTM WND DMG     SPRINGFIELD             42.12N  72.54W
06/29/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON RIVER ROAD AND TREE DOWN ON MAIN
            STREET

0732 PM     TSTM WND DMG     LONGMEADOW              42.05N  72.57W
06/29/2021                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON NEVINS ROAD

0732 PM     TSTM WND DMG     LONGMEADOW              42.05N  72.57W
06/29/2021                   HAMPDEN            MA   AMATEUR RADIO

            SEVERAL LARGE TREES DOWN MAPLE STREET

&&

EVENT NUMBER BOX2102487 BOX2102488 BOX2102489 BOX2102485 BOX2102486
BOX2102495 BOX2102490 BOX2102491 BOX2102492 BOX2102493 BOX2102494
BOX2102496 BOX2102497 BOX2102498

WS
Special weather statement, Jun 29, 7:54 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
754 PM EDT Tue Jun 29 2021

MAZ004-010>012-300045-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
754 PM EDT Tue Jun 29 2021

...STRONG THUNDERSTORM MOVING INTO THE SOUTHWESTERN SUBURBS OF
WORCESTER...

At 753 PM EDT, Doppler radar was tracking a strong thunderstorm over
Warren, or 18 miles west of Worcester, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm. Cloud to ground lightning and brief torrential downpours can
also be expected.

Locations impacted include...
Worcester, Shrewsbury, Holden, Webster, Southbridge, Auburn, Oxford,
Millbury, Charlton, Palmer, Spencer, Dudley, Leicester, Ware,
Sturbridge, Sutton, Douglas, West Boylston, Warren and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4212 7226 4230 7224 4232 7173 4205 7175
TIME...MOT...LOC 2353Z 274DEG 17KT 4221 7216

Loconto
Special weather statement, Jun 29, 8:23 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
823 PM EDT Tue Jun 29 2021

CTZ004-RIZ001-002-300115-
Windham CT-Northwest Providence RI-Southeast Providence RI-
823 PM EDT Tue Jun 29 2021

...LINE OF STRONG THUNDERSTORMS...

At 822 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dudley to Brooklyn. Movement was east at
30 mph.

Penny size hail and wind gusts up to 50 mph will accompany these
storms. Frequent cloud to ground lightning and brief torrential
downpours can be expected.

Locations impacted include...
Cranston, Woonsocket, Johnston, Plainfield, Smithfield, Killingly,
Webster, Southbridge, Burrillville, Uxbridge, North Smithfield,
Dudley, Scituate, Glocester, Putnam, Thompson, Blackstone, Douglas,
Brooklyn and Woodstock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4177 7207 4203 7204 4203 7185 4202 7180
      4201 7180 4202 7150 4173 7150
TIME...MOT...LOC 0022Z 275DEG 27KT 4201 7195 4178 7196

Loconto
Special weather statement, Jun 29, 8:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
825 PM EDT Tue Jun 29 2021

CTZ002>004-300115-
Hartford CT-Tolland CT-Windham CT-
825 PM EDT Tue Jun 29 2021

...STRONG THUNDERSTORM...

At 824 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bolton, or near Vernon, moving southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm. Cloud to ground lightning and brief torrential downpours can
also be expected.

Locations impacted include...
Manchester, Glastonbury, Vernon, Mansfield, Windham, Willimantic,
Ellington, Tolland, Coventry, Hebron, Brooklyn, Marlborough,
Willington, Columbia, Canterbury, Bolton, Andover, Chaplin, Hampton
and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4188 7245 4178 7197 4165 7204 4166 7213
      4166 7216 4171 7224 4169 7227 4167 7227
      4165 7232 4162 7233 4171 7254
TIME...MOT...LOC 0024Z 293DEG 16KT 4177 7241

Loconto

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:29 AM EDTSmall Craft AdvisoryBOX18 hr
Jun 30, 3:40 PM EDTSpecial Weather StatementBOXHampshire65 min
Jun 30, 3:42 PM EDTSpecial Weather StatementBOXFranklin63 min
Jun 30, 3:48 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire57 min
Jun 30, 4:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire57 min
Jun 30, 4:32 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester58 min
Jun 30, 4:39 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester66 min
Jun 30, 4:45 PM EDTTornado WarningBOXFranklin, Worcester26 min
Jun 30, 5:00 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester30 min
Jun 30, 5:13 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester62 min
Jun 30, 5:25 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex49 min
Jun 30, 5:26 PM EDTSpecial Marine WarningBOX64 min
Jun 30, 5:29 PM EDTSevere Thunderstorm WarningBOXWorcester44 min
Jun 30, 5:43 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex51 min
Jun 30, 5:54 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester53 min
Jun 30, 5:58 PM EDTSpecial Marine WarningBOX62 min
Jun 30, 6:11 PM EDTSpecial Weather StatementBOXNorfolk49 min
Jun 30, 6:12 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk, Worcester47 min
Jun 30, 6:22 PM EDTSpecial Marine WarningBOX53 min
Jun 30, 6:31 PM EDTSpecial Marine WarningBOX59 min
Jun 30, 6:45 PM EDTSevere Thunderstorm WarningBOXHampden60 min
Jun 30, 6:57 PM EDTSpecial Marine WarningBOX33 min
Jun 30, 7:15 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester60 min
Jun 29, 8:23 PM EDTSpecial Weather StatementBOXProvidence52 min
Jun 30, 6:39 PM EDTSpecial Weather StatementBOX51 min

Nearby

Special Weather Statements in Connecticut, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.